MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 7726950
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that while flushing the catheter the white winged connector disconnected.The winged connector was cleaned and reattached, it was identified that there was no connector locking sleeve in place on either lumen.The catheter was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the first complaint for this lot number and issue to date.Investigation summary: one groshong dual lumen catheter with surecuff tissue ingrowth cuff was returned for evaluation.Visual inspection noted that the catheter connected to the white winged connector was bunched.No connector locking sleeve was present on either the red winged adaptor lumen or the white winged adaptor lumen.Therefore, based upon the reported and identified missing connector locking sleeves, the investigation is confirmed for misassembly.Disassembling the connector locking sleeve at the time of implantation would cause or contribute to the reported detached winged connector, therefore, the root cause of the reported issue is misassembly at time of implantation.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: h3, h6 (method 1, result 1, conclusion1).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7953658
Report Number3006260740-2018-02854
Device Sequence Number10869851
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberRECN0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1